Tornado, King
- When
- June 11, 2:30 PM PST
- Where
- King County, 10 mi W of Seattle
- Rating
- F0
- Reported by
- NWS STORM SURVEY
- Coordinates
- 47.600, -122.517
A very weak tornado tossed a teacher and a few children into the air. No one was injured.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Jun 11, 1:40 PM PST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 240 PM PDT MON JUN 11 2001 UPR LOW IS JUST W OF CNTRL VRISL EARLY THIS AFTN...FCST TO MOV OVR N PGTSND THIS EVENING AND NR ID BDR EARLY TUE. BACK EDGE OF CLD BAND IS ALG THE CST ATTM. UNSTABLE AIR MASS THIS EVENING AS LOW WITH LOW OVERHEAD FOR SHOWERS LIKELY AND A CHANCE OF ISOLATED THUNDERSTORMS INLAND. MAIN TSTM THREAT FOR CST IS RIGHT WITH THE LOW CENTER WHICH HAS LITTLE IN THE WAY OF ENHANCED CLDS ON IR IMGRY ATTM. SHOWERS WIND DOWN LATE TONIGHT AS THE LOW MOVES E...UPR RDG MOVES IN OVR B.C. AND AMS STABLIZES. ONSHORE FLOW INCREASES AND CONTINUES THROUGH TUE JUST AHEAD OF UPR RDG. WL HOLD ON TO SCATTERED CONVERGENCE ZONE SHOWERS TUE MORNING AND SCT SHOWERS OVER THE CASCDS. WED STILL LOOKS MOSTLY SUNNY OVERALL WITH UPR RDG MOVG OVRHEAD. HOWEVER...MM5 SOUNDINGS SHOW A LAYER OF LOW LEVEL MOISTURE WED MORNING. SO...WITH MDT ONSHORE FLOW DECREASING TUE NIGHT WL ADD IN AREAS OF MORNING LOW CLOUDS. EXTENDED...NEW 12Z AVN IS SLOWER IN SLIDING THE NEXT UPPER LOW INTO THE REGION...MOST NOTICABLY FRI AND SAT...WHICH IS MORE LIKE THE CURRENT NOGAPS AND OLD ECMWF SOLUTIONS. ENSEMBLE SOLNS SHOW THE 00Z MRF TO BE ON THE PESSIMISTIC SIDE...BRINGING THE LOW S OVR NW WA... WHILE MOST OF THE PERTURBATIONS KEEP THE LOW W OF QUEEN CHARLOTTE SOUND. GIVEN THE UNCERTAINTY OF WHERE THE LOW WILL GO...WL BROAD BRUSH FCST. MDLS SHOW A SHALLOW WK FNT WED NIGHT WITH DECENT WLY FLOW ALF THRU FRI. WL NEED TO HOLD ONTO A CHC SHOWERS...BUT ACTUALLY MOST OF THE TIME THE WX WILL BE MSTLY CLOUDY AND DRY. SAT-MON...AVN SHIFT FLOW TO SW SAT AS THE LOW SAGS S OFFSHORE...AND ENDS PCPN OVR W WA. WL TAKE THAT CUE AND TRY TO MINIMIZE THE SHOWER THREAT...BUT UNFORTUNATELY CAN'T GO WITH A COMPLETELY DRY FCST. KAM UIL 6211 SEA 6311 OLM 6111 .SEW...SMALL CRAFT ADVISORIES STRAIT AND PGTSND/HOOD CANAL. .KATX...VCP21/CSR21...POSSIBLE RF GENERATOR/STALO FAILURE. RADAR OPERATING...BUT USE DATA WITH CAUTION. PARTS ON ORDER...DUE IN TUE.
WAZ003-004-012-017-018-121130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PDT MON JUN 11 2001 ...UNSEASONABLY COLD WEATHER IN THE MOUNTAINS TONIGHT THROUGH TUESDAY MORNING... THE SNOW LEVEL OVER THE WASHINGTON CASCADES AND OLYMPICS WILL DROP FROM AROUND 4500 FEET TO 3500 FEET TONIGHT...AND CONTINUE THROUGH TUESDAY MORNING. THIS WOULD PUT WINTER-LIKE CONDITIONS DOWN TO THE HIGHER PASSES. SNOW DOWN NEAR PASS LEVEL WILL ALSO BE POSSIBLE. THE SNOW LEVEL WILL RISE TUESDAY AFTERNOON AND SHOWERS WILL TAPER OFF AS THE LOW PRESSURE SYSTEM OVER WASHINGTON MOVES EAST. HIKERS AND CAMPERS SHOULD BE PREPARED FOR COLDER WEATHER AND EXPECT TO GET SOME SNOW DOWN TO 3500 FEET TONIGHT AND TUESDAY MORNING. THOSE PLANNING TO DRIVE OVER THE PASSES SHOULD BE PREPARED FOR THE COLDER WEATHER AND POSSIBLE SNOW. KAM
The Seattle radar (KATX), 66 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 tornado. Local standard time, as filed.
A very weak tornado tossed a teacher and a few children into the air. No one was injured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2001Every state in 2001This day in weather historyThe tornado archive for Washington, 2001Warnings in Washington, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249985.